Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2009, Article ID 590856, 11 pages
http://dx.doi.org/10.1155/2009/590856
Research Article

The Return Map for a Planar Vector Field with Nilpotent Linear Part: A Direct and Explicit Derivation

Ohio State University, Columbus, OH 43210, USA

Received 18 May 2009; Revised 4 July 2009; Accepted 24 August 2009

Academic Editor: Manfred H. Moller

Copyright © 2009 Rodica D. Costin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Dumortier, J. Llibre, and J. C. Artés, Qualitative Theory of Planar Differential Systems, Universitext, Springer, Berlin, Germany, 2006. View at MathSciNet
  2. C. Rousseau, “Normal forms, bifurcations and finiteness properties of vector fields,” in Normal Forms, Bifurcations and Finiteness Problems in Differential Equations, vol. 137 of NATO Sci. Ser. II Math. Phys. Chem., pp. 431–470, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2004. View at Google Scholar · View at MathSciNet
  3. J. Guckenheimer, “Return maps of folded nodes and folded saddle-nodes,” Chaos, vol. 18, no. 1, Article ID 015108, 9 pages, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  4. C. Miller, private communication.
  5. A. F. Andreev, “Investigation of the behaviour of the integral curves of a system of two differential equations in the neighbourhood of a singular point,” American Mathematical Society Translations, vol. 8, pp. 183–207, 1958. View at Google Scholar · View at MathSciNet
  6. Yu. S. Il'yashenko, Russian Mathematical Surveys, vol. 40, no. 6, pp. 1–50, 1985.
  7. R. Moussu, “Développement asymptotique de l'application retour d'un polycycle,” in Dynamical Systems, Valparaiso 1986, vol. 1331 of Lecture Notes in Math., pp. 140–149, Springer, Berlin, Germany, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Brudnyi, “An explicit expression for the first return map in the center problem,” Journal of Differential Equations, vol. 206, no. 2, pp. 306–314, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. M. Caubergh and F. Dumortier, “Hilbert's 16th problem for classical Liénard equations of even degree,” Journal of Differential Equations, vol. 244, no. 6, pp. 1359–1394, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. C. Christopher and C. Rousseau, “Normalizable, integrable and linearizable saddle points in the Lotka-Volterra system,” Qualitative Theory of Dynamical Systems, vol. 5, no. 1, pp. 11–61, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. C. Christopher, P. Mardešić, and C. Rousseau, “Normalizability, synchronicity, and relative exactness for vector fields in 2,” Journal of Dynamical and Control Systems, vol. 10, no. 4, pp. 501–525, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J.-P. Françoise, “Local bifurcations of limit cycles, Abel equations and Liénard systems,” in Normal Forms, Bifurcations and Finiteness Problems in Differential Equations, vol. 137 of NATO Sci. Ser. II Math. Phys. Chem., pp. 187–209, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2004. View at Google Scholar · View at MathSciNet
  13. J.-P. Françoise, “Analytic properties of the return mapping of Liénard equations,” Mathematical Research Letters, vol. 9, no. 2-3, pp. 255–266, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. V. Naudot and K. Neirynck, “Poincaré return map near a planar center,” Communications on Applied Nonlinear Analysis, vol. 12, no. 3, pp. 1–27, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J.-P. Françoise and M. Pelletier, “Iterated integrals, Gelfand-Leray residue, and first return mapping,” Journal of Dynamical and Control Systems, vol. 12, no. 3, pp. 357–369, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J.-P. Françoise, “Successive derivatives of a first return map, application to the study of quadratic vector fields,” Ergodic Theory and Dynamical Systems, vol. 16, no. 1, pp. 87–96, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. L. Gavrilov, “Higher order Poincaré-Pontryagin functions and iterated path integrals,” Annales de la Faculté des Sciences de Toulouse. Mathématiques, vol. 14, no. 4, pp. 663–682, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. F. S. Berezovskaya and N. B. Medvedeva, “The asymptotics of the return map of a singular point with fixed Newton diagram,” Journal of Soviet Mathematics, vol. 60, no. 6, pp. 1765–1781, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  19. N. B. Medvedeva, “The leading term of the first return map of a singular point with a fixed Newton diagram,” Journal of Mathematical Sciences, vol. 83, no. 4, pp. 543–545, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. N. Medvedeva and E. Batcheva, “The second term of the asymptotics of the monodromy map in case of two even edges of Newton diagram,” Electronic Journal of Qualitative Theory of Differential Equations, no. 19, pp. 1–15, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. J. Álvarez and A. Gasull, “Generating limit cycles from a nilpotent critical point via normal forms,” Journal of Mathematical Analysis and Applications, vol. 318, no. 1, pp. 271–287, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. I. A. García, H. Giacomini, and M. Grau, “Generalized Hopf bifurcation for planar vector fields via the inverse integrating factor,” http://arxiv.org/abs/0902.0681.
  23. L. Perko, Differential Equations and Dynamical Systems, vol. 7 of Texts in Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2001. View at MathSciNet